Alert archive / California / Wind Advisories in 2010

Wind Advisory 25, NWS San Diego, CA

May 29, 2010Riverside County, San Bernardino County, California

NWS San Diego, CA issued this wind advisory at May 29, 2010, 3:44 AM PDT for Riverside County, San Bernardino County, California. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 29, 2010, 3:44 AM PDT (10:44 UTC)
Expired
May 29, 2010, 1:04 PM PDT
In force
9 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA

The radar

The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2010-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2010-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1736 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

467 
WWUS76 KSGX 291044
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
344 AM PDT SAT MAY 29 2010

...GUSTY OFFSHORE WINDS BELOW PASSES AND CANYONS...

.NORTH FLOW ALOFT BEHIND A DEPARTING TROUGH OF LOW PRESSURE AND
SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING A PERIOD OF
OFFSHORE FLOW THROUGH EARLY AFTERNOON WITH STRONGEST WINDS BELOW THE
CAJON PASS.

CAZ048-292100-
/O.NEW.KSGX.WI.Y.0025.100529T1044Z-100529T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
344 AM PDT SAT MAY 29 2010

...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

* TIMING: THROUGH EARLY AFTERNOON.

* WINDS: AREAS OF NORTH WINDS 15 TO 25 MPH BELOW PASSES AND
  CANYONS WITH GUSTS TO 40 MPH WITH STRONGEST WINDS BELOW THE
  CAJON PASS.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MAX DAILY WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX

MARTIN
1 follow-up statement
164 
WWUS76 KSGX 292004
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
104 PM PDT SAT MAY 29 2010

CAZ048-292115-
/O.CAN.KSGX.WI.Y.0025.000000T0000Z-100529T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
104 PM PDT SAT MAY 29 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at May 28, 8:30 PM PDT, 7 hours 14 minutes earlier.

Area forecast discussion, May 28, 8:30 PM PDT, 7 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
830 PM PDT FRI MAY 28 2010

.SYNOPSIS...HIGH PRESSURE AND WEAK OFFSHORE FLOW WILL BRING MUCH
WARMER WEATHER SATURDAY AND SUNDAY. A WEAK TROUGH WILL BRING MINOR
COOLING AND A DEEPER MARINE LAYER MONDAY THROUGH WEDNESDAY. A STRONG
RIDGE OF HIGH PRESSURE WILL BUILD OVER THE SOUTHWEST NEXT THURSDAY
THROUGH SATURDAY BRINGING WARM...DRY WEATHER NEXT WEEKEND.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

THE GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS WILL GRADUALLY
DECREASE OVERNIGHT AS THE TROUGH AXIS PASSES EAST. THE WINDS WILL
SHIFT TO THE NORTHEAST SATURDAY MORNING AS SURFACE HIGH PRESSURE
BUILDS OVER THE GREAT BASIN. THIS OFFSHORE PATTERN WILL USHER IN A
WARMER...DRIER AIRMASS...AND ALSO SQUASH THE MARINE LAYER DEPTH TO
AROUND 1000 FEET. AS A RESULT...TEMPERATURES WILL BE 10 TO 15
DEGREES HIGHER SATURDAY THAN THEY WERE TODAY. THE EXCEPTION WILL BE
NEAR THE COAST WHERE A SHALLOW MARINE LAYER AND AFTERNOON SEA
BREEZES WILL MODERATE THE WARMING.

THE OFFSHORE WINDS WILL BE STRONGEST ON SATURDAY...BUT THE LACK OF
STRONG UPPER LEVEL WIND SUPPORT OR A SIGNIFICANT THERMAL GRADIENT
WILL PREVENT WINDS FROM REACHING ADVISORY LEVELS. EXPECT MODERATELY
STRONG WINDS AT TIMES FROM 20 TO 30 MPH THROUGH THE WIND PRONE
MOUNTAIN PASSES AND CANYONS. THE DRY WARM OFFSHORE WINDS WILL FILTER
INTO THE VALLEYS AND PRODUCE SEVERAL HOURS OF LOW AFTERNOON RH'S IN
THE EASTERN VALLEYS...FOOTHILLS AND MOUNTAINS. THIS WILL BRIEFLY
INCREASE THE FIRE WEATHER HAZARD FOR A FEW HOURS SATURDAY AND SUNDAY
AFTERNOONS.

ON MONDAY THE RIDGE BREAKS DOWN AND THE ONSHORE COMPONENT INCREASES
AHEAD OF WEAK TROUGHING ALONG THE WEST COAST. MONDAY THROUGH
WEDNESDAY WILL BE SLIGHTLY COOLER WITH A DEEPER MARINE LAYER AND
GUSTY AFTERNOON WINDS IN THE MTNS AND DESERTS.

.LONG TERM (THURSDAY THROUGH SUNDAY)...SUMMERLIKE WEATHER ARRIVES
LATE NEXT WEEK AS A BROAD UPPER HIGH SETTLES OVER THE SOUTHEAST. 5H
CLIMB TO 596 DM SATURDAY AND SUNDAY WHEN TEMPERATURES WILL CLIMB
WELL ABOVE AVERAGE FOR EARLY JUNE.

&&

.AVIATION...
290300Z...MARINE LAYER WILL LOWER TONIGHT TO AROUND 1500 TO 2K FT.
NOT EXPECTING MUCH IF ANY STRATUS TONIGHT OR SATURDAY. LOCAL
SCATTERED STRATUS WITH BASES AROUND 1K TO 1500 FT MSL MAY SHOW UP IN
THE COASTAL AREAS LATE TONIGHT...OTHERWISE MOSTLY CLEAR SKIES
EXPECTED THROUGH SATURDAY. WEAK TO MODERATE OFFSHORE FLOW WILL
DEVELOP TONIGHT. LOCAL GUSTY NORTH TO NORTHEAST WINDS INLAND AND
OVER THE MOUNTAINS EXPECTED SATURDAY MORNING WITH LOCAL WINDS UP TO
AROUND 25 KT MAINLY THROUGH AND BELOW PASSES AND CANYONS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

CA...NONE.

PZ...NONE.

&&

PUBLIC...MOEDE
AVIATION/MARINE...WHITLOW
Hazardous weather outlook, May 28, 4:15 PM PDT, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
415 PM PDT FRI MAY 28 2010

CAZ042-043-048-050-055>058-060>062-PZZ750-775-291200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30
NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
415 PM PDT FRI MAY 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

HIGH RIP CURRENT THREAT AT THE ORANGE COUNTY BEACHES.

SMALL CRAFT ADVISORY FOR THE OUTER WATERS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY AND SUNDAY...WARM DRY OFFSHORE FLOW WILL INCREASE THE FIRE
WEATHER HAZARD. NORTHEAST WINDS FROM 15 TO 25 MPH IN THE MOUNTAINS
WILL GUST AS HIGH AS 35 MPH THROUGH THE PASSES.

.SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

MOEDE

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.